Alert archive / Texas / River Flood Warnings in 2020

River Flood Warning 113, NWS Shreveport, LA

April 28, 20204 counties in Texas

NWS Shreveport, LA issued this river flood warning at Apr 28, 2020, 9:38 AM CDT for 4 counties in Texas. It took effect at Apr 29, 2020, 9:00 PM CDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Apr 28, 2020, 9:38 AM CDT (14:38 UTC)
In effect from
Apr 29, 2020, 9:00 PM CDT
Expired
Apr 29, 2020, 9:47 AM CDT
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

365 
WGUS44 KSHV 281438
FLWSHV

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
938 AM CDT Tue Apr 28 2020

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC159-343-387-449-291515-
/O.NEW.KSHV.FL.W.0113.200430T0200Z-200501T1800Z/
/TLCT2.1.ER.200430T0200Z.200430T1200Z.200501T0000Z.NO/
938 AM CDT Tue Apr 28 2020

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the Sulphur River Near Talco.
* From Wednesday evening to Friday afternoon.
* At 8:45 AM CDT Tuesday the stage was 3.5 feet.
* Flood stage is 20 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by late 
  Wednesday evening and then crest near 21.5 feet Thursday morning.
* Impact...At 20.0 feet, Expect minor lowland flooding of the 
  heavily wooded floodplain. Ranchers that may have cattle and 
  equipment in the river bottoms should move them to higher ground.


&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466
      3331 9478

$$

08
1 follow-up statement
157 
WGUS84 KSHV 291447
FLSSHV

Flood Statement
National Weather Service Shreveport LA
947 AM CDT Wed Apr 29 2020

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Sulphur River Near Talco affecting Morris, Titus, Franklin and 
  Red River Counties.

TXC159-343-387-449-291600-
/O.CAN.KSHV.FL.W.0113.200430T0200Z-200501T1800Z/
/TLCT2.1.ER.200430T0200Z.200430T1200Z.200501T0000Z.NO/
947 AM CDT Wed Apr 29 2020

...The Flood Warning for the Sulphur River Near Talco has been 
cancelled...

The Flood Warning is cancelled for
  the Sulphur River Near Talco.
* At 8:45 AM CDT Wednesday the stage was 3.1 feet.
* Flood stage is 20 feet.
* Forecast...The river is expected to rise to a crest of 12.6 feet 
  early Thursday afternoon.


&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466
      3331 9478

$$

07

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 28, 9:31 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 28, 9:31 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
931 AM CDT Tue Apr 28 2020

.SHORT TERM.../Today/

Weak upper vort over Texas is transitioning from elevated to
surfaced based with winds from aloft plugging into downpours.
Models not handling this pre event well with a solid push of
likely thunderstorms edging out of E TX into W LA. Difficult to
say if this if it will hold together. A little atypical for this
time of day, but the KSHV VAD is still showing a good low level
inflow of 35KT at 3-4kft with the warm front. We may soon expand
pops again for cen LA as it appears now this complex will be
sustained as we edge into even better heating. /24/

&&

.PREV DISCUSSION... /issued 639 AM CDT Tue Apr 28 2020/

AVIATION...

Showers and thunderstorms are expanding across the area this
morning, as they are firing off a boundary along I-20. This
activity will be hit or miss at TAF sites, but have introduced
VCTS and SHRA nonetheless. Look for an absolutely chaotic forecast
over the next 24 hours, as severe weather will be possible this
afternoon, but especially this evening. +TSRA and IFR VIS has been
introduced at all sites during the overnight hours, with trailing
precip likely at all sites as a huge squall line moved from north
to south. Gusty winds will also be likely this afternoon ahead of
the cold front later tonight. /44/

PREV DISCUSSION... /issued 329 AM CDT Tue Apr 28 2020/

SHORT TERM.../Today through Wednesday/

Confidence has skyrocketed regarding a widespread damaging wind
event developing and expanding into the Four-States region later
this evening, and into tomorrow morning. At the synoptic level,
not much has changed from previous discussions. An upper-level low
is still expected to churn across the midwest into tonight, and
with that low will be a cold front dropping through the plains.
Storms will initially fire in central Oklahoma, where guidance
CAPE values are pushing 4000+ J/Kg, and 700-500mb lapse rates are
pushing 9.0 C/km. These initial storms will be capable of very
large hail as well. As the cold-front continues crashing south
throughout the course of the day, additional storm development is
likely into an extremely long, linear complex. It's this complex
that is expected to move from north to south across our CWA into
the morning hours on Wednesday.

While severe weather parameters in our area will mirror some of
those in central OK, there remains a question regarding morning
and afternoon convection, and how our atmosphere will recover
into the afternoon hours. This is why at the time of this
discussion, damaging winds with the main line of storms looks to
be our greatest threat. However, large hail parameters are still
extremely high. In the event an updraft along the line is able to
remain isolated, very large hail will also be possible.
Additionally, some of the high-res guidance at my disposal favors
the idea of strong to severe storm firing in our southern/central
zones later this afternoon. These storms would also be capable of
large hail in the event they become sustained, and don't quickly
wash out. Regarding a tornado threat, tornadic supercells look
unlikely in our area, so any threat for a tornado would again come
with the main line. There are some indications of veering winds
off the surface, especially in the lowest 3km of the atmosphere,
but the rest of the column is rather unidirectional. This is why
tornadoes along the line can't be totally ruled out at this time.

It's also looking like rain rates and amounts with this line will
be rather impressive. Even though this cold front is rather
progressive, and training storms are not expected, localized flash
flooding may become an issue based on rainfall rates alone.
Thankfully, as previously mentioned this front is rather
progressive, and will quickly exit the region into tomorrow
morning. Look for a 5-10 degree temperature drop and wind shift
with the cold front, and an extended dry period into the long-
term. /44/

LONG TERM.../Wednesday Night through Monday Night/

Sfc ridging over the Cntrl and Srn Plains Wednesday afternoon will
build E into the region and Lower MS Valley Wednesday night,
resulting in good radiational clearing under the clear sky,
resulting in cool and pleasant conditions with below normal temps
areawide. This sfc ridge will drift E over the area Thursday, but
strong insolation should allow for near seasonal temps near or just
shy of 80 degrees. A srly low level flow will commence Thursday
night on the backside of the departing sfc ridge, but one more cool
night is expected before a more pronounced warming trend commences
Friday especially as subsidence increases with the approach of an
upper level ridge that will advance E out of the Four Corners
Region/Nrn MX into the Srn Plains and Lower MS Valley. Any low level
moisture return Friday will be negligible though, although RH's will
begin to increase Friday night and especially Saturday with the
return of mid/upper 60s dewpoints. Max temps Saturday look to remain
in the mid/upper 80s, but will approach the 90 degree mark by
Sunday. The ridging aloft remains progged to flatten out by the
latter half of the weekend, with the potential for weak
perturbations aloft to trigger at least isolated convection Sunday
afternoon over portions of SE OK/Nrn sections of SW into Cntrl AR,
where slight chance pops were maintained.

The ECMWF/Canadian both suggest a weak cold front drifting S into
portions of N and NE TX into Srn AR Sunday night, and thus focusing
isolated to sct convection over these areas with the departure of
the weak shortwave energy. The GFS does suggest the initial
shortwave departing the region Sunday afternoon and maintain a weak
sfc front well N of the region over NE OK/NW AR into Srn MO and thus
keeps the region dry. Not quite buying the progressive frontal
passage late this weekend into early next week, and thus have
tapered back a bit on the NBM initialized pops, maintaining low
chance pops across SE OK/Nrn sections of SW AR, and slight chance
pops farther S to near/N of the I-20 corridor of E TX/N LA. Still
quite a bit of uncertainty with the synoptic pattern for early and
mid week next week, although the flow looks to gradually become more
SW by the end of this extended period and thus could be a bit
unsettled (with sct convection) through at least the mid week time
frame, as the Cntrl CONUS upper level troughing looks to amplify,
reinforcing a cold front SE into the area. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  61  76  53 /  60  90  20   0
MLU  80  64  78  53 /  30  80  50   0
DEQ  80  56  73  47 /  60 100   0   0
TXK  80  59  72  51 /  50  90  10   0
ELD  79  60  75  51 /  30 100  20   0
TYR  84  61  74  51 /  50  90  10   0
GGG  83  60  75  51 /  60  90  10   0
LFK  85  64  79  53 /  40  90  40   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/44/15
Hazardous weather outlook, Apr 28, 5:41 AM CDT, 3 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
541 AM CDT Tue Apr 28 2020

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-291100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
541 AM CDT Tue Apr 28 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Scattered showers and thunderstorms will be possible today across
the region, as a warm front lifts north across the area and an
upper level disturbance progresses east. An isolated severe
weather threat will exist today, with damaging winds and large
hail possible.

However, a complex of showers and thunderstorms will develop
later this afternoon over Central and Northeast Oklahoma, and
quickly shift southeast into Southeast Oklahoma, extreme Northeast
Texas, and Southwest Arkansas by mid evening. Some of these
storms will become severe, with damaging winds, large hail,
and isolated tornadoes possible. Heavy rainfall which may lead to
localized flooding, will be possible as well, with the line of
strong to severe thunderstorms affecting areas along and south of the
Interstate 20 corridor of East Texas and North Louisiana after
midnight. This thunderstorm complex will exit the region prior to
daybreak Wednesday, with the severe threat ending with the
departure of these storms.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

No hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters may be needed today, but will be
needed tonight areawide. Please relay any information about
observed severe weather to the NWS while following all local,
state, and CDC guidelines.

15

In the hours before

Special weather statement, Apr 28, 8:18 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
818 AM CDT Tue Apr 28 2020

LAZ001-TXZ126-138-281400-
Caddo LA-Harrison TX-Marion TX-
818 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO PARISH...
SOUTHEASTERN MARION AND NORTHEASTERN HARRISON COUNTIES UNTIL 900 AM
CDT...

At 818 AM CDT, Doppler radar was tracking a strong thunderstorm near
Karnack, or 9 miles northeast of Marshall, moving east at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Shreveport, Marshall, Blanchard, Oil City, Mooringsport, Belcher,
Karnack, Woodlawn, Gray, Scottsville, Uncertain, Dixie, Caddo Lake,
Leigh, Jonesville and Bethany.

LAT...LON 3247 9430 3273 9439 3286 9387 3253 9378
TIME...MOT...LOC 1318Z 259DEG 29KT 3262 9421

MD
Local storm report, Apr 28, 8:20 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
820 AM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     HAIL             2 NNW SCOTTSVILLE       32.56N 94.25W
04/28/2020  M1.00 INCH       HARRISON           TX   TRAINED SPOTTER

            1 HAIL OFF CLARK TAYLOR ROAD IN HALLSVILLE,
            NO WIND TO SPEAK OF, .37 RAIN.

&&

27
Special weather statement, Apr 28, 8:37 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
837 AM CDT Tue Apr 28 2020

ARZ072-LAZ001>004-281415-
Columbia AR-Bossier LA-Claiborne LA-Caddo LA-Webster LA-
837 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLUMBIA COUNTY...
NORTHWESTERN WEBSTER...NORTH CENTRAL CADDO...NORTHWESTERN CLAIBORNE
AND NORTHERN BOSSIER PARISHES UNTIL 915 AM CDT...

At 836 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gilliam, or 20 miles north of Bossier City, moving northeast at 55
mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Springhill, Haynesville, Cullen, Plain Dealing, Sarepta, Emerson,
Belcher, Shongaloo, Gilliam, Atlanta, Welcome, Calhoun, Dixie, Alden
Bridge, Rocky Mount, Walkerville, Cavett, Noxobe, Bolinger and
Horsehead.

LAT...LON 3269 9383 3285 9388 3302 9356 3302 9349
      3306 9349 3324 9315 3301 9299
TIME...MOT...LOC 1336Z 240DEG 49KT 3280 9376

20
Special weather statement, Apr 28, 9:03 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
903 AM CDT Tue Apr 28 2020

ARZ050-051-059-060-070-OKZ077-TXZ097-281500-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-
McCurtain OK-Bowie TX-
903 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...WESTERN
HEMPSTEAD...NORTHWESTERN MILLER...SOUTHERN SEVIER...SOUTH CENTRAL
HOWARD...SOUTHEASTERN MCCURTAIN AND CENTRAL BOWIE COUNTIES UNTIL 1000
AM CDT...

At 903 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Arkinda to 7 miles
southwest of Foreman to near New Boston. Movement was east at 25 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Texarkana, Wake Village, Ashdown, New Boston, Mineral Springs,
Horatio, Foreman, Nash, Hooks, Red Lick, Lockesburg, Wilton,
Winthrop, Ogden, Ben Lomond, Mandeville, Arkinda, Saratoga, Richmond
and Leary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3405 9401 3372 9387 3341 9388 3341 9455
      3367 9458 3389 9462
TIME...MOT...LOC 1403Z 266DEG 21KT 3384 9458 3367 9452 3350 9450

MD
Local storm report, Apr 28, 9:25 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 AM CDT TUE APR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HAIL             3 N MARSHALL            32.58N 94.35W
04/28/2020  E1.00 INCH       HARRISON           TX   LAW ENFORCEMENT

            REPORTED AT TEXAS DEPARTMENT OF PUBLIC
            SAFETY OFFICE OFF THE NORTHERN LOOP IN
            MARSHALL.

&&

20
Special weather statement, Apr 28, 9:32 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Shreveport LA
932 AM CDT Tue Apr 28 2020

LAZ010-TXZ153-281515-
De Soto LA-Shelby TX-
932 AM CDT Tue Apr 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DE SOTO PARISH IN
NORTHWESTERN LOUISIANA AND NORTHEASTERN SHELBY COUNTIES UNTIL 1015 AM
CDT...

At 932 AM CDT, Doppler radar was tracking a strong thunderstorm near
Joaquin, or 11 miles northeast of Center, moving east at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Logansport, Joaquin, South Mansfield and Stanley.

LAT...LON 3198 9409 3198 9402 3199 9402 3201 9372
      3191 9369 3188 9406
TIME...MOT...LOC 1432Z 263DEG 17KT 3192 9405

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 6:44 AM CDTSpecial Weather StatementSHVSmith46 min
Apr 28, 7:24 AM CDTSpecial Weather StatementSHVGregg, Harrison51 min
Apr 28, 7:31 AM CDTSpecial Weather StatementSHVCamp, Morris44 min
Apr 28, 7:46 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion33 min
Apr 28, 8:19 AM CDTAreal Flood AdvisorySHVSmith116 min
Apr 28, 8:38 AM CDTAreal Flood AdvisorySHVGregg, Rusk, Smith2 hr
Apr 28, 8:40 AM CDTAreal Flood AdvisorySHVHarrison2 hr
Apr 28, 8:46 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk44 min
Apr 28, 9:03 AM CDTSpecial Weather StatementSHVBowie57 min
Apr 28, 9:26 AM CDTSevere Thunderstorm WarningSHVPanola49 min
Apr 28, 9:31 AM CDTSevere Thunderstorm WarningSHVBowie59 min
Apr 28, 12:11 PM CDTRiver Flood WarningSHVGregg56 hr
Apr 28, 1:53 PM CDTRiver Flood WarningSHVNacogdoches, Rusk54 hr
Apr 28, 1:55 PM CDTRiver Flood WarningSHVSabine, San Augustine54 hr
Apr 28, 2:48 PM CDTSpecial Weather StatementSHVAngelina27 min
Apr 28, 3:00 PM CDTSpecial Weather StatementSHVSabine, San Augustine30 min
Apr 28, 3:25 PM CDTSpecial Weather StatementSHVNacogdoches50 min
Apr 28, 3:37 PM CDTSevere Thunderstorm WarningSHVNacogdoches38 min
Apr 28, 3:57 PM CDTSpecial Weather StatementSHVSan Augustine48 min
Apr 28, 4:01 PM CDTSevere Thunderstorm WarningSHVNacogdoches44 min
Apr 28, 4:19 PM CDTSpecial Weather StatementSHVNacogdoches41 min
Apr 28, 4:35 PM CDTSpecial Weather StatementSHVSan Augustine40 min
Apr 28, 5:05 PM CDTSpecial Weather StatementSHVNacogdoches40 min
Apr 28, 5:21 PM CDTSpecial Weather StatementSHVRusk39 min
Apr 28, 5:26 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith64 min
Apr 28, 5:40 PM CDTSpecial Weather StatementSHVNacogdoches50 min
Apr 28, 6:03 PM CDTSpecial Weather StatementSHVRusk42 min
Apr 28, 6:09 PM CDTSpecial Weather StatementSHVRusk51 min
Apr 28, 6:22 PM CDTSevere Thunderstorm WarningSHVCherokee, Rusk, Smith43 min

Nearby

River Flood Warnings in Texas, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.